• Log in with Facebook Log in with Twitter Log In with Google      Sign In    
  • Create Account
  LongeCity
              Advocacy & Research for Unlimited Lifespans

Photo
- - - - -

Has anyone had experience with persistently high serotonin levels after an initial Serotonin Syndrome?

serotonin syndrome zoloft serotonin ssri st-johns wort cyproheptadine tryptophan serotonin toxicity serotonin excess high serotonin

  • Please log in to reply
No replies to this topic

#1 m1210

  • Registrant
  • 2 posts
  • 0
  • Location:Montreal

Posted 14 November 2018 - 06:00 AM


So three months ago I took Zoloft (25mg) in the morning (my first dose), St-John's Wort and Typenol at night and had an episode of Serotonin Syndrome/toxicity. It got better after about 12 hours. About a month or so later, I took half a pill of St-John's again at night (thinking it was over and that it had been long enough) and experienced similar SS/toxcity symptoms again. I have since experienced various strengh of serotonin toxicity from things like fish oil, vitamin C (turns out it increases serotonin), turmeric, peanut butter, black sesame paste, face creams that contain Niacinemide/retinol/tretinoi/other unknown ingredients etc. the in following months leading up now. My symptoms include rapid increase in heart rate, heart pressure, heart palpitation, electricity sensation in the heart, feeling nervous, several bowel movements etc. Sometimes symptoms involve mostly the heart (depending on the thing and amount that triggered) and I believed I had heart problems and was looking into cardiology, until when things like a normal vitamin C dose would give me symptoms. It took a while to figure out that common thread seem to be that all these things either increase serotonin or decrease anxiety (which I assume increases serotonin). My suspicion is further validated when sometimes I experience symptoms I would feel bowel urges, similar to when I had serotonin toxicity from fish oil. 

 

I have stopped all things that has given me symptoms yet my sensitivity seems to be getting worse and I keep experiencing serotonin toxicity in more frequent intervals from normal things like certain food items. It's made me wary of food and has made me avoiding food for the past few days in hope of not aggravating my current symptoms.

 

I have read several topics involving this, but was wondering about the follow-up, if it has gotten better after certain period, if so how?

 

I would love to know if this will be a long-term or permanent damage..

 

I am currently trying to figure out low tryptophan diet (but not sure what it is, please help :)) and planning to try BCAA. I am currently using collagen hydrolysate (anyone know if it works the same as BCAA??) but will be purchasing whey protein (is that the form I should use?). Have not tried cyproheptadine because my symptoms seem to involve the heart and it seems to have risks on that.

 

None of the doctors I've visited even know this condition. Should I visit more psychiatrists or is that necessary (since they will either not give anything or just prescribe cyproheptadine)? Does anyone have any expert recommendations in this condition? 

 

Will this last forever? Any recommendations or advices are welcome! 

 

Thank you so so much!!

 

 


Edited by m1210, 14 November 2018 - 06:11 AM.






Also tagged with one or more of these keywords: serotonin syndrome, zoloft, serotonin, ssri, st-johns wort, cyproheptadine, tryptophan, serotonin toxicity, serotonin excess, high serotonin

1 user(s) are reading this topic

0 members, 1 guests, 0 anonymous users